Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 29, NWS Dodge City, KS

October 25, 201027 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Oct 25, 2010, 3:47 AM CDT for 27 counties in Kansas. It took effect at Oct 25, 2010, 3:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 3:47 AM CDT (08:47 UTC)
In effect from
Oct 25, 2010, 3:00 PM CDT
Expired
Oct 25, 2010, 7:03 PM CDT
In force
4 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2762 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS73 KDDC 250847
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
347 AM CDT MON OCT 25 2010

...STRONG NORTHWEST WINDS WILL DEVELOP BY THE EARLY EVENING...

.A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS NORTH CENTRAL AND
WESTERN KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. AS THIS
FRONT PASSES THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE
INTO THE 25 TO 35 MPH RANGE. THESE GUSTY WINDS WILL CONTINUE FOR
SEVERAL HOURS BEFORE DECREASING TO THE 15 TO 25 MPH RANGE TOWARDS
MIDNIGHT.

KSZ030-031-043>046-062>066-075>079-251700-
/O.NEW.KDDC.WI.Y.0029.101026T0000Z-101026T0400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
347 AM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 7 PM TO 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM TO 11 PM CDT THIS
EVENING. 


* GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP TOWARDS 7 PM
  AND THEN CONTINUE THROUGH MIDNIGHT.

* THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 PM AND 10 PM
  WITH PERIODS OF SUSTAINED WINDS NEAR 35 MPH LIKELY. WIND GUSTS
  UP TO 45 MPH CAN ALSO BE EXPECTED EARLY THIS EVENING.

* TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


18
3 follow-up statements
852 
WWUS73 KDDC 251623
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1123 AM CDT MON OCT 25 2010

...STRONG NORTHWEST WINDS WILL DEVELOP BY THE EARLY EVENING...

.A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS NORTH CENTRAL AND
WESTERN KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. AS
THIS FRONT PASSES THE WINDS WILL SHIFT TO THE NORTHWEST AND
INCREASE INTO THE 25 TO 35 MPH RANGE. THESE GUSTY WINDS WILL
CONTINUE FOR SEVERAL HOURS BEFORE DECREASING TO THE 15 TO 25 MPH
RANGE TOWARDS MIDNIGHT.

KSZ061-074-080-081-084>090-260030-
/O.EXB.KDDC.WI.Y.0029.101025T2200Z-101026T0400Z/
HAMILTON-STANTON-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...GREENSBURG...
HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1123 AM CDT MON OCT 25 2010 /1023 AM MDT MON OCT 25 2010/

...WIND ADVISORY IN EFFECT FROM 5 PM CDT /4 PM MDT/ THIS
AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM CDT /4 PM MDT/ THIS
AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING. 

* GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL ENTER WESTERN KANSAS
  AROUND 5 PM CDT. THE STRONG WINDS WILL REACH SOUTH CENTRAL
  KANSAS BETWEEN 7 AND 8 PM AND CONTINUE THROUGH THE EVENING.

* THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 PM AND 10 PM
  WITH PERIODS OF SUSTAINED WINDS NEAR 35 MPH LIKELY IN SOME AREAS.
  WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED EARLY THIS EVENING.

* TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER 
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ030-031-043>046-062>066-075>079-260030-
/O.EXT.KDDC.WI.Y.0029.101025T2200Z-101026T0400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1123 AM CDT MON OCT 25 2010

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING. 

* GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL ENTER WESTERN KANSAS
  AROUND 5 PM CDT. THE STRONG WINDS WILL REACH SOUTH CENTRAL
  KANSAS BETWEEN 7 AND 8 PM AND CONTINUE THROUGH THE EVENING. 

* THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 PM AND 10 PM
  WITH PERIODS OF SUSTAINED WINDS NEAR 35 MPH LIKELY IN SOME AREAS.
  WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED EARLY THIS EVENING.

* TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER 
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

33
476 
WWUS73 KDDC 251917
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
217 PM CDT MON OCT 25 2010

...STRONG NORTHWEST WINDS DEVELOPING...

.A COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON AND THIS
EVENING PRODUCING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS
HIGH AS 45 MPH.

KSZ030-043>045-061>063-074>077-084>086-260330-
/O.EXT.KDDC.WI.Y.0029.101025T2000Z-101026T0400Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
217 PM CDT MON OCT 25 2010 /117 PM MDT MON OCT 25 2010/

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING. 

* STRONG WINDS WILL BEGIN THIS AFTERNOON AND PERSIST THROUGH THE 
  EVENING.

* THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 AND 7 PM
  WITH PERIODS OF SUSTAINED WINDS BETWEEN 25 AND 35 MPH LIKELY.
  WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED. 

* TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER 
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ031-046-064>066-078>081-087>090-260330-
/O.CON.KDDC.WI.Y.0029.101025T2200Z-101026T0400Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
217 PM CDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* STRONG WINDS WILL BEGIN LATE THIS AFTERNOON AND PERSIST THROUGH
  THE EVENING.

* THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 5 AND 9 PM
  WITH PERIODS OF SUSTAINED WINDS BETWEEN 25 AND 35 MPH LIKELY.
  WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED.

* TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER 
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

33
155 
WWUS73 KDDC 260003
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
703 PM CDT MON OCT 25 2010

...WIND SPEEDS DECREASING BEHIND COLD FRONT...

.THE STRONG COLD FRONT WHICH PUSHED ACROSS WESTERN KANSAS EARLIER
THIS AFTERNOON AND EVENING WILL CONTINUE TO MOVE RAPIDLY
EAST...AND THUS THE STRONG SURGE OF NORTHWEST WINDS WILL CONTINUE
A SLOW DECREASE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT
HOURS.

KSZ030-031-043>046-061>066-074>081-084>090-260115-
/O.CAN.KDDC.WI.Y.0029.000000T0000Z-101026T0400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
703 PM CDT MON OCT 25 2010 /603 PM MDT MON OCT 25 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL RANGE BETWEEN 15 AND 25 MPH WITH A FEW GUSTS
IN THE 30 TO 35 MPH RANGE THROUGH THE EVENING HOURS. AFTER
MIDNIGHT...WIND SPEEDS WILL FURTHER DECREASE TO AROUND 10 TO 20 MPH.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:46 AM CDT, 1 minute earlier.

Area forecast discussion, Oct 25, 3:46 AM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
346 AM CDT MON OCT 25 2010

.DISCUSSION...

DAYS 1-2...

5H TROF WHICH WAS ASSOCIATED WITH AT +160KT 25H JET WAS CURRENTLY
MOVING EAST ACROSS THE NW CONUS EARLIER THIS MORNING BASED ON W/V
AND U/A ANALYSIS. 00Z MODELS WERE IN GOOD AGREEMENT MOVING THIS
SYSTEM E/SE INTO THE CO ROCKIES BY LATE MORNING/EARLY AFTERNOON
AND THEN OUT INTO THE PLAINS DURING THE EARLY EVENING HOURS. AS
THIS SYSTEM APPROACHES A COLD FRONT WILL DROP SOUTH INTO NW KS AND
THEN CROSS SW KS DURING THE LATE AFTERNOON. LLVL MOISTURE WITH
THIS FROPA STILL APPEARING SOMEWHAT LACKING BUT SOME MID LVL
MOISTURE WILL BE PRESENT BEHIND THIS FRONT AND AHEAD OF 5H S/W
TROF. AS A RESULT A CHC FOR SOME -SHRA OR SPRINKLES STILL LOOK
POSSIBLE THIS EVENING AS THE UPPER LVL S/W TROF CROSSES WESTERN
KS. AT THIS TIME IT APPEARS THAT THE BETTER MID LVL FORCING WILL
BE IN OUR N/NE CWA SO KEPT THE HIGHER POPS IN THIS AREA WHILE
LEAVING SMALL, SLT CHC POPS FURTHER SOUTH.

TEMPERATURES WILL BE A CHALLENGE TODAY AS WARM AIR AHEAD OF THIS
FRONT ALONG WITH GOOD MIXING DURING THE DAY SHOULD ALLOW
TEMPERATURES TO CLIMB QUICKLY DURING THE LATE MORNING AND EARLY
AFTERNOON. GIVEN THIS WARM UP AND NOW A LATER TIMING OF FROPA,
ESPECIALLY BY THE 00Z NAM, AM RELUCTANT TO LOWER TEMPS MUCH IN OUR
NW DESPITE TO GOOD CAA DEVELOPING NORTH OF THIS FRONT.

STRONG WINDS WILL BE THE MAIN ISSUE LATE TODAY AND EARLY TONIGHT
AS STRONG NW WINDS DEVELOP IN THE WAKE OF THIS COLD FRONT. WITH
PROGGED WIND SPEEDS FROM 35 TO AROUND 50KTS IN THE LOWEST 2KFT
LAYER ALONG WITH SURFACE PRESSURE TENDENCIES AROUND 00Z TUES DO
THINK THAT WIND SPEED THIS EVENING WILL REACH THE WIND ADV
CRITERIA FOR MUCH OF THE CWA FOR AT LEAST COUPLE OF HOURS THIS
EVENING. AS A RESULT WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR
THE PORTIONS OF THE CWA WHERE STRONGEST WINDS ARE PROGGED BETWEEN
00Z-03ZTUES AND WHERE THE BEST PRESSURE RISES ARE PROGGED BY THE
NAM.

COOLER AND DRYER AIR WILL THEN FILTER INTO SW KS LATE TONIGHT AND
TUESDAY BEHIND THIS COLD FRONT WITH HIGHS TUESDAY AFTERNOON
CLIMBING ONLY INTO THE LOW TO MID 60S BASED ON 00Z WED 85H TEMPS.
DWPTS BY TUESDAY NIGHT ARE PROGGED TO BE IN THE 15 TO 25 DEGREE
RANGE AND GIVEN CLEAR SKIES AND THESE LOW DWPTS IT DOES APPEARS
TEMPERATURES WILL LIKELY FALL BACK TO NEAR 32 DEGREES FOR MUCH OF
THE AREA. WOULD NOT BE SURPRISED TO SEE A FEW UPPER 20S IN
PORTIONS OF OUR W/NW CWA.

DAYS 3-7...

A COOL AND DRY AIR MASS IS EXPECTED ACROSS THE PLAINS WEDNESDAY AND
THURSDAY WITH DEWPOINTS FORECAST TO BE IN THE UPPER TEENS TO LOWER
20S DEG F. MOS NUMBERS HAVE COME IN COOLER FOR THURSDAY MORNING SO I
NUDGED MIN TEMPERATURES DOWN BY A DEGREE OR TWO. THURSDAY MORNING
LOOKS TO BE THE COLDEST WITH TEMPERATURES IN THE 28-32 DEG F RANGE.
ONE CAVEAT TO THESE MORNING LOWS IS WINDS WHICH IS NOT EXPECTED TO
BE CALM IN THE WAKE OF A PASSING WEAK FRONT. IF THE WINDS ARE WEAKER
THAN FORECAST, THEN COLDER LOWS COULD BE REALIZED AND A FREEZE
WARNING MIGHT BE NEEDED AS WE GET CLOSER TO THURSDAY MORNING.
OVERALL THOUGH, IT LOOKS AS IF THERE IS A COOLING TREND IN THE MOS
NUMBERS FOR THE COLD START ON THURSDAY WITH MOST AREAS EXPERIENCING
FREEZING TEMPERATURES.

TEMPERATURES WILL MODERATE FRIDAY AS SOUTHERLY FLOW RETURNS AS THE
COOL HIGH PRESSURE CENTER SHIFTS OFF TO THE EAST. A DRY COLD FRONT
IS EXPECTED TO MOVE ACROSS WESTERN KANSAS SATURDAY AND AS A RESULT
HAVE BUMPED UP TEMPERATURES AHEAD OF THE FRONT WITH ADIABATIC
WARMING EXPECTED. REMOVED POPS FROM THE GRIDS AS BOTH EC AND GFS
AGREE ON A DRY FROPA. BEYOND SATURDAY BOTH MODELS AGREE ON A ZONAL
UPPER AIR PATTERN WITH SEASONAL TEMPERATURES AND DRY CONDITIONS FOR
KANSAS. -SUGDEN

&&

.AVIATION...

WIND WILL BE A CONCERN TODAY WITH A STRONG COLD FRONT MOVING
ACROSS KANSAS NEAR 00Z TONIGHT. SOUTHWESTERLY WINDS OF 15 KNOTS
AHEAD OF THE FRONT WILL QUICKLY INCREASE THIS EVENING TO
NORTHWESTERLY AROUND 30 KNOTS WITH GUSTS TO 40 KNOTS BY EVENING
STARTING WITH HAYS AND THEN EVENTUALLY GARDEN CITY AND DOWN TO
DODGE CITY. A FEW POST FRONTAL SHOWERS COULD BRING CIGS DOWN TO
MVFR, PARTICULARLY FOR HAYS. VFR CIGS EXPECTED OTHERWISE. -SUGDEN

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  79  40  64  33 /  10  20   0   0
GCK  76  37  62  30 /  10  20   0   0
EHA  81  36  62  34 /  10  20   0   0
LBL  82  37  64  33 /  10  20   0   0
HYS  75  40  64  32 /  20  40   0   0
P28  82  45  67  38 /   0  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 PM TO 11 PM CDT THIS EVENING FOR KSZ030-031-
043>046-062>066-075>079.

&&

FN18/36/36
Hazardous weather outlook, Oct 24, 4:42 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
442 AM CDT SUN OCT 24 2010

KSZ030-031-043>046-061>066-074>081-084>090-251000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
442 AM CDT SUN OCT 24 2010 /342 AM MDT SUN OCT 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTH WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE INTO THE 25
TO 30 MPH RANGE MONDAY AFTERNOON AS A COLD FRONT MOVES SOUTH
ACROSS THE OUTLOOK AREA. WIND GUSTS UP TO 40 MPH WILL ALSO BE
POSSIBLE LATE MONDAY AFTERNOON AND EARLY MONDAY EVENING.

PATCHY FROST WILL BE POSSIBLE EARLY TUESDAY MORNING ACROSS
PORTIONS OF WESTERN KANSAS. AREAS OF FROST CAN THEN BE EXPECTED
FOR MUCH OF THE OUTLOOK AREA WEDNESDAY MORNING AND EARLY THURSDAY
MORNING AS TEMPERATURES FALL BACK INTO THE LOW TO MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.